Alert archive / Florida / Small Craft Advisories in 2021

Small Craft Advisory 15, NWS Jacksonville, FL

March 3, 2021

NWS Jacksonville, FL issued this small craft advisory at Mar 3, 2021, 7:32 AM EST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2021, 7:32 AM EST (12:32 UTC)
Expired
Mar 3, 2021, 11:00 AM EST
In force
3 hr
Issued by
NWS Jacksonville, FL

The text

As transmitted.

191 
WHUS72 KJAX 031232
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
732 AM EST Wed Mar 3 2021

AMZ450-452-031600-
/O.NEW.KJAX.SC.Y.0015.210303T1232Z-210303T1600Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
732 AM EST Wed Mar 3 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

* WHAT...Northwest winds 20 kt with gusts up to 30 kt. 

* WHERE...Coastal waters from Altamaha Sound to Fernandina Beach 
  FL out 20 NM and Coastal waters from Fernandina Beach to St. 
  Augustine FL out 20 NM.

* WHEN...Until 11 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ470-472-474-031600-
/O.CON.KJAX.SC.Y.0014.000000T0000Z-210304T0900Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
732 AM EST Wed Mar 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
THURSDAY...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 ft.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...Until 4 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
844 
WHUS72 KJAX 031602
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
1102 AM EST Wed Mar 3 2021

AMZ450-452-031715-
/O.EXP.KJAX.SC.Y.0015.000000T0000Z-210303T1600Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
1102 AM EST Wed Mar 3 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

AMZ470-472-474-040015-
/O.CON.KJAX.SC.Y.0014.000000T0000Z-210304T0900Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
1102 AM EST Wed Mar 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
THURSDAY...

* WHAT...Northwest winds 20 to 25 knots becoming north 15 to 20
  knots late in the afternoon with Seas 6 to 8 feet. Tonight,
  North winds 15 to 20 knots diminishing to 10 to 15 knots after
  midnight with Seas 6 to 8 feet 

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...Until 4 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 3, 5:31 AM EST, 2 hours 1 minute earlier.

Area forecast discussion, Mar 3, 5:31 AM EST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Jacksonville FL
531 AM EST Wed Mar 3 2021

.AVIATION...
[Through 12Z Thursday]

Elongated trough making its northeastward trek across our forecast
area this morning has N-NW winds at SSI/JAX/VQQ/CRG with
temporarily S winds at GNV/SGJ. Light to moderate rain continues,
but should clear all terminals before 16Z. IFR and even LIFR cigs
prevail. N-NW winds will continue during the daytime hours, with
cigs improving to MVFR in the afternoon, then VFR around 00-03Z.

&&

.PREV DISCUSSION [318 AM EST]...

.NEAR TERM [Through Tonight]...

Surface low pressure was in Apalachee Bay around 1 AM. Model
guidance shows the low will weaken as it continues to translate
northeastward through the early morning hours, exiting our area
around sunrise. Some light rain may persist behind the low, mainly
in SE GA and along the east coast, but this rain should move
offshore before noon too. After that, northwest winds will prevail
with cool temperatures. Highs are forecast to be in the upper 50s
to low 60s in SE GA, low to upper 60s across NE FL from the
HWY-301 corridor northward, and in the upper 60s to low 70s in
north-central FL. Skies should begin to clear this evening, with
winds going calm, and temperatures dropping into the 40s.

.SHORT TERM [Thursday Through Friday]...

Deepening troughing over the Canadian Maritime region on
Thursday will retrograde while digging over New England
and the Mid-Atlantic region on Thursday night and Friday.
This trough will maintain a dry northwesterly flow pattern
across our region. Weakening high pressure along the
northern Gulf coast will result in a loose pressure pattern
locally, allowing the Atlantic sea breeze to develop early
in the afternoon, keeping coastal highs in the upper 60s.
Plenty of sunshine and a dry air mass will result in highs
reaching the 70-75 degree range at inland locations.

The deepening trough to our north will send a backdoor cold
front southward down the Carolina coast on Thursday night.
Our local pressure gradient will begin to tighten from
north to south during the predawn hours on Friday, with
northerly winds gradually increasing along the southeast
GA coast towards sunrise. Clear skies and nearly calm
winds elsewhere will allow lows to fall to around 40 at
most inland locations, with lows at coastal locations
mostly in the upper 40s.

Meanwhile, a closed mid and upper trough moving onshore over
southern California later today will migrate eastward across
the Four Corners region on Thursday and will then pivot
southeastward across the southern Plains on Thursday night
and then through the Ozarks and lower Mississippi Valley by
Friday. Flow aloft will become zonal locally downstream of
this approaching trough on Friday, with high cloud cover
increasing from west to east during the afternoon hours.
Our local pressure gradient will continue to tighten as the
day progresses due to strengthening high pressure over the
Great Lakes region, with breezy northeasterly winds keeping
highs in the mid to upper 60s for locations along and north of
Interstate 10, except lower 60s for coastal locations north
of Jacksonville Beach. Highs will climb into the low and mid
70s for inland locations south of I-10.

Troughing aloft will de-amplify on Friday night over the
southeastern states as it encounters a confluent flow pattern
aloft along the eastern seaboard, compliments of the persistently
deep trough over New England. Weak low pressure will traverse the
Gulf of Mexico from Friday night through Saturday afternoon.
Meanwhile, strengthening high pressure over the Great Lakes region
will begin to wedge down the southeastern seaboard, resulting in
coastal trough development over our near shore Atlantic waters on
Friday night. Isentropic lift will strengthen from west to east on
Friday night, with increasingly convergent low level onshore
winds and the developing coastal trough likely developing showers
towards midnight along the northeast FL coast, with light showers
then overspreading our area during the predawn hours on Saturday.
Thickening cloud cover will keep lows in the mid to upper 40s for
inland locations along and north of I-10, ranging to the mid 50s
along the northeast FL coast, where breezy conditions will
continue overnight.

.LONG TERM [Saturday Through Wednesday]...

A brief period of moderate rainfall will be possible for locations
along and south of I-10 on Saturday morning, with lighter rainfall
expected for southeast GA that should depart before sunset as the
aforementioned weakening trough migrates across our area. A tight
local pressure gradient will exist throughout the weekend as
strong high pressure builds southward from the Great Lakes towards
the southeastern states. Cloud cover and rainfall will keep highs
on Saturday below climatology for early March, with highs likely
remaining in the 50s across southeast GA and 60-65 for northeast
and north central FL. A few coastal showers may linger on Saturday
evening in northeast FL as breezy northeasterly winds continue,
while skies clear overnight from west to east. Clearing skies and
cold air advection will drive lows down to the upper 30s for
inland southeast GA, with 40s elsewhere, except around 50 for
coastal northeast FL.

Troughing aloft will persist over the eastern seaboard through
early next week, creating another period of deep and dry
northwesterly flow aloft that will keep temperatures below
climatology. Breezy onshore winds will continue at coastal
locations on Sunday, and highs will mostly remain in the 60s,
except upper 50s for coastal southeast GA. Our local pressure
gradient will finally loosen on Sunday night and Monday as strong
high pressure continues to build over the southeastern states.
Frost appears to be increasingly likely across inland southeast GA
and northern portions of the Suwannee Valley on Sunday and Monday
nights, as lows potentially fall to the mid 30s, with lows
elsewhere in the upper 30s to lower 40s inland and mid to upper
40s at coastal locations. Highs on Monday will remain in the 60s,
except lower 70s for north central FL.

Troughing aloft will then de-amplify as it moves off the U.S.
eastern seaboard on Tuesday, with a dry west-northwesterly flow
pattern remaining in place locally through midweek. Temperatures
will rebound to near climatology on Tuesday, except at coastal
locations, where persistent onshore winds will keep highs in the
60s. Onshore flow should weaken enough by Wednesday to allow highs
to reach the 70s for coastal northeast FL, while lows continue to
moderate to the 40s inland and 50s for coastal locations.

.MARINE...

Strong northwesterly winds today in the wake of a low pressure
system will gradually weak through the day, with offshore seas
lowering more gradually through tonight. High pressure will build
over the eastern CONUS through Thursday, then build to the north
Friday. An area of low pressure will track east across FL Friday
night through Saturday, possibly brining another round of
cautionary to advisory level winds. Strengthening high pressure
will build over the TN Valley Sunday, then move toward the mid-
Atlantic coast Monday through Tuesday.

Rip Currents: NE FL- High risk today, Moderate risk Thursday
              SE GA- Moderate risk through Thursday

.FIRE WEATHER...

Breezy north-northwesterly surface and transport winds will
prevail  through the early afternoon hours today, followed by
winds shifting to northerly with gradually decreasing speeds this
afternoon. Light northwesterly surface and transport winds are
expected on Thursday, with the Atlantic sea breeze developing and
moving slowly inland during the afternoon hours. Lighter wind
speeds will create marginally low dispersion values on Thursday. A
dry air mass will plunge into our area, with minimum relative
humidity values falling to around 30 percent at inland locations.
Surface and transport winds will then shift to northeasterly on
Friday, with breezy conditions expected at coastal locations
during the afternoon hours. A dry air mass will linger over our
region before rain chances increase by late Friday night.

.HYDROLOGY...

Widespread 1.5-2.5 inch rainfall amounts during the past few days
across southeast GA and over upstream river basins will prolong
river flooding over our region. The Alapaha River near the
Statenville gauge is expected to rise back to moderate flood
status later tonight and will likely remain in a moderate flood
through early Saturday. Minor flooding will continue along upper
portions of the Altamaha River as well as the lower Satilla River
during the next several days. Moderate flooding also will continue
along the lower Santa Fe River near the Three Rivers Estates
gauge through at least Friday night, mainly due to backwater
flooding from the minor flooding along the confluence with the
lower Suwannee River.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  60  40  72  40  65 /  30   0   0   0   0
SSI  61  46  67  47  61 /  50   0   0   0   0
JAX  63  46  72  42  67 /  20   0   0   0   0
SGJ  68  50  68  47  67 /  60   0   0   0   0
GNV  68  45  74  42  72 /  20   0   0   0   0
OCF  72  48  74  44  75 /  40   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for Coastal Duval-
     Coastal Flagler-Coastal Nassau-Coastal St. Johns.

GA...None.
AM...Small Craft Advisory until 4 AM EST Thursday for Waters from
     Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
     Waters from Fernandina Beach to St. Augustine FL from 20 to
     60 NM-Waters from St. Augustine to Flagler Beach FL from 20
     to 60 NM.

     Small Craft Advisory until 7 AM EST this morning for Coastal
     waters from Altamaha Sound to Fernandina Beach FL out 20 NM-
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM.

&&

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 2:17 AM ESTRip Current StatementJAXDuval, Flagler, Nassau17 hr

Nearby

Small Craft Advisories in Florida, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.